# SDR CA100824003

- Difficulty date: August 20, 2010
- Submitted: January 4, 2011
- Operation: Air carrier
- Make and model: Cessna 401B
- Aircraft time: 14,451 hours
- Engine: Cont TSIO520EB
- Propeller: Mcauly 3AF32C*
- System (JASC): 2752 · Trailing Edge Flap Actuator
- Part: Chain
- Part number: 500000859
- Condition: Broken
- Location: Flap Actuator
- Stage of operation: AP
- How discovered: O
- Nature of condition: F
- Precautionary procedure: L

## Discrepancy

WHILE ON SHORT FINAL, AFTER FULL FLAPS HAD BEED SELECTED A LARGE BANG WAS HEARD.  AIRPLANE ROLLED HARD TO THE RT.  THE ALTITUDE WAS AT 200 FT.  INPUT OPPOSITE AILERON TO BRING THE LOW WING UP.  FLAPS WERE THEN SELECTED TO THE UP POSITION BUT NO CHANGE. ABORTED THE APPROACH AND DID A CIRCUIT TO REGAIN CONTROL AND CAME IN AND LANDED WITHOUT INCIDENT.  AFTER LANDING AND SHUTDOWN THE RT FLAP WAS LOOSE AND THE LT FLAP WAS STILL IN THE 45 DEGREE POSITION WITH THE FLAP SELECTOR IN THE UP POSITION.  MX INSPECTED THE FLAP SYS AND FOUND A FAILURE OF THE RT FLAP CONTROL CHAIN.  THE CHAIN WAS REPLACED AND THE FLAP SYS RIGGED.  SYS FUNCTION TESTED SERVICEABLE.
